Alert archive / Colorado / Flash Flood Warnings in 2010

Flash Flood Warning 30, NWS Pueblo, CO

August 2, 2010Fremont County, Colorado

NWS Pueblo, CO issued this flash flood warning at Aug 2, 2010, 7:01 PM MDT for Fremont County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2010, 7:01 PM MDT (01:01 UTC)
Expired
Aug 2, 2010, 9:50 PM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County Fremont County, CO

The radar

The Pueblo radar (KPUX), 111 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 89 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
89 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
2052 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

246 
WGUS55 KPUB 030101
FFWPUB
COC043-030400-
/O.NEW.KPUB.FF.W.0030.100803T0101Z-100803T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
701 PM MDT MON AUG 2 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL FREMONT COUNTY IN CENTRAL COLORADO...

* UNTIL 1000 PM MDT

* AT 659 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE 
  WARNED AREA. PUEBLO DOPPLER RADAR ESTIMATED UP TO 2 INCHES OF 
  RAINFALL ACROSS SOUTHERN PORTIONS OF FREMONT COUNTY...WITH THE 
  HEAVIEST RAINFALL CENTERED AROUND 15 MILES WEST SOUTHWEST OF CANON 
  CITY. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CANON
  CITY...COTOPAXI...ROYAL GORGE AND TEXAS CREEK.

LAW ENFORCEMENT REPORTED THE ROAD WAS IMPASSABLE AT COUNTY ROAD 28 
IN THE COPPLER GULCH AREA AROUND 10 TO 12 MILES SOUTHWEST OF CANON 
CITY. 

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
ARKANSAS RIVER...GRAPE CREEK...CARROL CREEK...BERNARD CREEK...
COTTONWOOD CREEK...GRIBBLES RUN...COPPER GULCH...TEXAS CREEK...OAK
CREEK...SHORT CREEK...MIDDLE TALLAHASSEE CREEK...TALLAHASSEE CREEK...
FEAR CREEK...SQUAW CREEK...NORTH WAUGH CREEK...CHANDLER CREEK...
FOURMILE CREEK...SANDY CREEK...NEWLIN CREEK...SOUTH OAK CREEK...
MONUMENT CREEK...QUAGMIRE CREEK...SULLIVAN CREEK...LITTLE COTTONWOOD
CREEK...LITTLE BADGER CREEK...BILLS CREEK...EAST BADGER CREEK...ROCK
CREEK...SOUTH LAKE CREEK AND SOUTH NEWLIN CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 3850 10516 3825 10519 3825 10572 3870 10576
      3870 10560 3845 10559

$$
2 follow-up statements
061 
WGUS75 KPUB 030242
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
842 PM MDT MON AUG 2 2010

COC043-030400-
/O.CON.KPUB.FF.W.0030.000000T0000Z-100803T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREMONT CO-
842 PM MDT MON AUG 2 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL FREMONT COUNTY
UNTIL 1000 PM MDT...

AT 840 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS 
WERE MOVING ACROSS THE WARNED AREA...BUT THAT RAINFALL INTENSITY WAS 
BEGINNING TO DIMINISH.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CANON
CITY...COTOPAXI...ROYAL GORGE AND TEXAS CREEK.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...ARKANSAS 
RIVER...GRAPE CREEK...CARROL CREEK...BERNARD CREEK...COTTONWOOD 
CREEK...GRIBBLES RUN...COPPER GULCH...TEXAS CREEK...OAK 
CREEK...SHORT CREEK...MIDDLE TALLAHASSEE CREEK...TALLAHASSEE CREEK...
FEAR CREEK...SQUAW CREEK...NORTH WAUGH CREEK...CHANDLER 
CREEK...FOURMILE CREEK...SANDY CREEK...NEWLIN CREEK...SOUTH OAK 
CREEK...BRUSH CREEK...SOUTH LAKE CREEK...MONUMENT CREEK...QUAGMIRE 
CREEK...SULLIVAN CREEK...LITTLE COTTONWOOD CREEK...BILLS 
CREEK...EAST BADGER CREEK...ROCK CREEK AND SOUTH NEWLIN CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. FLASH FLOODING IS ESPECIALLY DANGEROUS AT NIGHT AND WHEN 
DRIVING. 

&&

LAT...LON 3850 10516 3825 10519 3825 10572 3870 10576
      3870 10560 3845 10559

$$
STARK
237 
WGUS75 KPUB 030350
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
950 PM MDT MON AUG 2 2010

COC043-030405-
/O.CAN.KPUB.FF.W.0030.000000T0000Z-100803T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREMONT CO-
950 PM MDT MON AUG 2 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL FREMONT
COUNTY IS CANCELLED...

THUNDERSTORMS THAT PRODUCED HEAVY RAINFALL IN CENTRAL FREMONT COUNTY 
HAVE DIMINISHED. THE EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER 
THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED 
OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING 
HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT 
AGENCY.

LAT...LON 3850 10516 3825 10519 3825 10572 3870 10576
      3870 10560 3845 10559

$$
STARK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:06 PM MDT, 3 hours 55 minutes earlier.

Area forecast discussion, Aug 2, 3:06 PM MDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
306 PM MDT MON AUG 2 2010

.SHORT TERM...
(TONIGHT AND TUESDAY)

...FLASH FLOOD POTENTIAL AND HEAVY RAIN STILL A THREAT...

CURRENTLY...VERY LITTLE CHANGE IN THE UPPER WEATHER PATTERN THE PAST
FEW DAYS...AND THIS CONTINUES AS THE UPPER RIDGE REMAINS OVER THE
LOWER MISS RIVER VALLEY AND THE TROF SITS OVER THE PAC NW. A VORT
MAX OVER THE 4 CORNERS HAS PROVEN TO BE FOCUS POINT FOR A GREAT
AMOUNT OF CONVECTION OVER THE WESTERN HALF OF COLORADO. SAT WV
IMAGERY INDICATED EARLY THIS MORNING A GOOD AMOUNT OF DRY AIR
ADVECTING INTO THE SE CORNER FROM NM AND THE PANHANDLES...AND THIS
HAS PROVEN TO BE TRUE AS SOUTHERLY SFC FLOW HAS KEPT THE SE PLAINS
DRY AND ALMOST CLOUD-FREE...EAST OF A LINE EXTENDING ROUGHLY FROM
KTAD TO NORTHERN CROWLEY COUNTY.

TEMPS HAVE WARMED TO AROUND 90 F ACROSS THE PLAINS...WITH DEWPOINTS
IN THE MID-50S TO LOWER 60S.

TONIGHT...MODELS CONTINUE TO DROP A FRONTAL BOUNDARY DOWN ACROSS THE
E PLAINS LATER TONIGHT...WITH IT IN THE VICINITY OF A LINE FROM
KIOWA COUNTY BACK TOWARDS I25 AND THE RATON MESA OVERNIGHT. THIS
BOUNDARY IS EXPECTED TO HELP TRIGGER ADDITIONAL SHOWERS AND
THUNDERSTORMS THROUGH THE EVENING...AND LINGER WELL INTO THE NIGHT.
ONGOING GRIDS HAD A GOOD HANDLE ON THE EXPECTED CLOUDY AND WARM
NIGHT AHEAD...AND JUST HAD TO ADJUST POPS GRIDS A BIT AS WELL AS
AVIATION FORECASTS. CURRENT FLASH FLOOD WATCH CONTINUES TIL MIDNIGHT
FOR THE MTS AND HIGHER TERRAIN...AND WILL ALLOW THIS TO RUN SINCE
THESE ARE THE AREAS SO FAR WHERE ACTIVITY IS TAKING PLACE.

TOMORROW...FRONTAL BOUNDARY IS FORECAST TO CONTINUE SOUTH AND DROP
SOUTH OF THE NM/CO BORDER...WITH LLVL EASTERLY UPSLOPE FLOW SETTLING
IN. THE MONSOON PLUME OUT WEST WILL CONTINUE...WITH THE GREATEST
AMOUNT OF AVAILABLE MID AND HIGH LEVEL MOISTURE EXPECTED FOR W CO
AND ALONG THE CONTDVD. HOWEVER...MODELS INDICATE THAT QPF MAXIMUMS
WILL BE OVER THE E PLAINS DUE TO MOIST LLVLS AND UPSLOPE FLOW. THIS
COULD BE TRUE VERY EASILY IF THE NAM MODEL IS CORRECT...SINCE THIS
MODEL PAINTS 0-6 KM BULK SHEARS OF 35-40 KTS AND NEARLY 3K J OF CAPE
POINTING TO A POSSIBLE AFTN/EVE OF SEVERE WX. FORECAST AFTN MAX
TEMPS LOOK VERY SIMILAR TO TODAY...AND ONE DECIDING FACTOR WILL BE
HOW MUCH SOLAR HEATING THE E PLAINS GET BY MID-LATE MORNING.
THEREFORE...CHANCE FOR SEVERE WX FOR THE PLAINS TUE...WHILE A HEAVY
RAIN THREAT CONTINUES ALONG THE CONTDVD AND POSSIBLY EVEN OVER THE
SLV. MODELS DO NOT TOTALY AGREE ON WHAT WILL HAPPEN OVER THE
WEST...SO WILL APPRISE THE INCOMING SHIFT ON FLASH FLOOD POTENTIAL
AND HAVE THEM TAKE ANOTHER LOOK FOR ANY POTENTIAL HIGHLIGHTS. MOORE

.LONG TERM...
(TUESDAY NIGHT THROUGH MONDAY)

...MONSOON CONTINUES THROUGH THURSDAY...THEN DRYS OUT SOME THROUGH
THE WEEKEND...

LOOKS LIKE THE MONSOON WILL REMAIN IN FULL FORCE THROUGH ABOUT
THURSDAY...BEFORE SOME DRIER AIR BEGINS WORKING IN FRIDAY THROUGH
THE WEEKEND.  TUESDAY EVENING...THE JETSTREAM MOVES A LITTLE CLOSER
TO THE AREA...INCREASING STEERING WINDS AND SHEAR VALUES OVER THE
PLAINS...SO THE SEVERE THREAT MAY BE UP A BIT ACROSS THE PLAINS
TUESDAY EVENING.  STILL HEAVY RAIN POSSIBLE BECAUSE ATMOSPHERIC
MOISTURE IS SO GREAT...BUT STORM MOTIONS SHOULD BE A BIT HIGHER SO
PERHAPS THE FLASH FLOOD THREAT WILL BE DOWN ACROSS THE PLAINS.

WEDNESDAY AFTERNOON AND EVENING LOOKS POTENTIAL BUSY...ESPECIALLY
ACROSS THE PLAINS...WITH WHAT LOOKS LIKE A DECENT BOUNDARY MOVING
THROUGH DURING THE AFTERNOON AND EVENING HOURS.  THIS BOUNDARY
SHOULD PROVIDE THE FOCUS FOR ENHANCED CONVECTION...ESPECIALLY ACROSS
THE PLAINS AND ADJACENT MOUNTAINS.  HPC QPF GUIDANCE IS PRETTY
IMPRESSIVE OVER THE EAST...AND BASICALLY USED THIS TO POPULATE THE
FORECAST GRIDS.  THE GFS40 SUPPORTS HPC PRETTY WELL...BUT THE NAM12
IS A LOT LESS BULLISH AND A LOT MORE SCATTERED ON THE COVERAGE.  I
STARTED WITH THE HPC GUIDANCE AND THEN BLENDED AND TAPERED AMOUNTS
DOWN SOME...BUT KEPT THE HPC/GFS THEME GOING.  WILL HAVE TO SEE IF
THIS TYPE OF WIDESPREAD HEAVY PRECIP STILL EXISTS IN LATER RUNS AND
THEN ADJUST ACCORDINGLY.  HARD TO SAY WHETHER OR NOT ANY GIVEN
PRECIP BULLSEYE WILL ACTUALLY MATERIALIZE AT 2 DAYS OUT.

THURSDAY STILL LOOKS LIKE ANOTHER ACTIVE MONSOON DAY...ESPECIALLY
MOUNTAINS AND WEST.  BUT THEN...FROM FRIDAY ONWARD...IT LOOKS LIKE
THE MONSOON PLUME THINS OUT CONSIDERABLY...LEAVING THE BEST ODDS FOR
STORMS OVER THE MOUNTAINS AND WEST...WITH VERY SPOTTY AND NOT REAL
INTENSE ACTIVITY OVER THE EAST.  THIS IS STILL SEVERAL DAYS OUT AND
SUBJECT TO CHANGE SO STAY PLEASE TUNED. LW

&&

.AVIATION...
HEAVY RAIN FROM LINGERING SHOWERS AND THUNDERSTORMS CONTINUES TO BE
A THREAT FOR ALL OF SOUTHERN CO TONIGHT THROUGH 09Z...PRODUCING MVFR
TO IFR CIGS/VIS FOR THE THREE MAIN TAF SITES OF KCOS...KPUB AND
KALS. FRONT WILL DROP SOUTH ACROSS THE E PLAINS TONIGHT...WITH
NORTHERLY WINDS FORECAST FOR KCOS BY OOZ AND AT KPUB BY 02Z.
TOMORROW...HEAVY RAIN PRODUCING REDUCED VISIBILITIES WILL AGAIN BE A
THREAT OVER THE HIGHER TERRAIN AND KALS BEGINNING BY 16Z...WHILE
KCOS AND KPUB WITH HAVE THE ADDED THREAT OF HAIL AFTER 19Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ058>087.

&&

27/50
Hazardous weather outlook, Aug 2, 6:57 AM MDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
657 AM MDT MON AUG 2 2010

COZ058>089-093>099-031300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
657 AM MDT MON AUG 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE
MOUNTAINS...ADJACENT PLAINS AND PALMER DIVIDE THIS AFTERNOON AND
TONIGHT. SMALL PEA SIZE HAIL MAY ACCOMPANY STRONGER STORMS...BUT THE
MAIN THREAT WILL BE FROM LOCALLY HEAVY RAINFALL WHICH WILL ONCE
AGAIN BRING THE POTENTIAL FOR FLASH FLOODING. MUD OR ROCK SLIDES
WILL BE OF PARTICULAR CONCERN FOR THE MOUNTAIN AREAS...ESPECIALLY IN
AREAS THAT HAVE SEEN HEAVY RAINFALL THE PAST SEVERAL DAYS. URBAN
AREAS AND AREAS WITH POOR RUNOFF WILL ALSO BE SUSCEPTIBLE TO
FLOODING LATE THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MONSOON FLOW WILL CONTINUE OVER THE REGION THROUGH THE REST OF THE WEEK
AND INTO THE WEEKEND. THIS WILL ALLOW FOR AFTERNOON AND EVENING
THUNDERSTORMS TO DEVELOP OVER THE REGION EVERY DAY...WITH SOME OF
THESE STORMS CAPABLE OF PRODUCING HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER THE MOUNTAINS AND VALLEYS ALONG AND WEST OF INTERSTATE
25 THROUGH THIS EVENING.

88/34

In the hours before

Special weather statement, Aug 2, 6:32 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
632 PM MDT MON AUG 2 2010

COZ086-088-093-094-030100-
EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO AND
VICINITY/PUEBLO COUNTY BELOW 6300 FT-TRINIDAD VICINITY/WESTERN LAS
ANIMAS COUNTY BELOW 7500 FT-
632 PM MDT MON AUG 2 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO...
  EXTREME SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 627 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF THATCHER...OR 37 MILES
NORTHEAST OF TRINIDAD...AND ANOTHER STRONG STORM LOCATED 14 MILES
NORTH OF TYRONE. THESE STORMS ARE MOVING TOWARD THE NORTH AROUND  10
MPH.

LOCATIONS IMPACTED INCLUDE...
  THATCHER.
  DELHI.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Aug 2, 6:41 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
641 PM MDT MON AUG 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     FLASH FLOOD      4 SW CRIPPLE CREEK      38.71N 105.23W
08/02/2010                   TELLER             CO   AMATEUR RADIO

            SPOTTER REPORTED 6 INCHES OF WATER ON COUNTY ROAD 11 IN
            TELLER COUNTY. LOCATION IS APPROXIMATE.

&&

STARK
Special weather statement, Aug 2, 6:42 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
642 PM MDT MON AUG 2 2010

COZ083-086-030115-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-PUEBLO AND VICINITY/PUEBLO
COUNTY BELOW 6300 FT-
642 PM MDT MON AUG 2 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME SOUTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO...
  NORTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...NORTH CENTRAL PUEBLO.

AT 637 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PUEBLO RESERVOIR...OR 9 MILES WEST OF
PUEBLO...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  PUEBLO WEST.
  NORTH CENTRAL PUEBLO.
  PINON.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Aug 2, 6:43 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
643 PM MDT MON AUG 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     FLASH FLOOD      14 NW CANON CITY        38.60N 105.41W
08/02/2010                   FREMONT            CO   LAW ENFORCEMENT

            FREMONT COUNTY REPORTED WATER RUNNING OVER THE
            INTERSECTIONS OF HIGHWAY 9 AND COUNTY ROAD 11. WATER
            DEPTH IS UNKNOWN AT THIS TIME.

&&

STARK
Special weather statement, Aug 2, 6:56 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
656 PM MDT MON AUG 2 2010

COZ087-088-030130-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG
VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
656 PM MDT MON AUG 2 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO...
  NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 655 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF AGUILAR...OR 21 MILES NORTH
OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EAST CENTRAL
HUERFANO COUNTY AND NORTH CENTRAL LAS ANIMAS COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Aug 2, 7:00 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
700 PM MDT MON AUG 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HEAVY RAIN       4 WNW BUENA VISTA       38.86N 106.20W
08/02/2010  M0.50 INCH       CHAFFEE            CO   TRAINED SPOTTER

&&

RMG

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 6:03 PM MDTAreal Flood AdvisoryPUBCuster, Huerfano3 hr
Aug 2, 6:33 PM MDTFlash Flood WarningPUBFremont, Teller4 hr
Aug 2, 6:48 PM MDTAreal Flood AdvisoryPUBFremont, Pueblo3 hr
Aug 2, 7:12 PM MDTFlash Flood WarningPUBPueblo3 hr
Aug 2, 7:23 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas3 hr
Aug 2, 8:04 PM MDTFlash Flood WarningPUBCostilla, Huerfano, Las Animas2 hr
Aug 3, 4:29 AM MDTFlash Flood WatchPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more18 hr
Aug 3, 4:29 AM MDTFlash Flood WatchPUBAlamosa, Bent, Chaffee, Conejos, Costilla, Crowley and 14 more42 hr
Aug 3, 2:12 PM MDTAreal Flood AdvisoryPUBChaffee107 min
Aug 3, 3:57 PM MDTAreal Flood AdvisoryPUBEl Paso, Teller3 hr
Aug 3, 4:15 PM MDTAreal Flood AdvisoryPUBFremont64 min

Nearby

Flash Flood Warnings in Colorado, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.